Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 405, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 29, 2005, 4:35 PM EDT for Laurens County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2005, 4:35 PM EDT (20:35 UTC)
- Expired
- Aug 29, 2005, 5:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Laurens County, GA
The radar
The Robins AFB radar (KJGX), 65 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 292035
SVRFFC
GAC175-292115-
/O.NEW.KFFC.SV.W.0405.050829T2035Z-050829T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT MON AUG 29 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LAURENS COUNTY IN CENTRAL GEORGIA
* UNTIL 515 PM EDT
* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A DANGEROUS SEVERE THUNDERSTORM IN FAR SOUTHEAST LAURENS COUNTY
11 MILES SOUTH OF MINTER...AND MOVING NORTH-NORTHWEST AT 25 MPH.
THIS STORM IS CAPABLE OF PRODUCING A TORNADO.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCOTT.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3228 8281 3265 8279 3261 8268 3252 8267
3248 8264 3244 8270 3235 8272 3233 8275
3231 8272 3227 8276
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:59 PM EDT, 36 minutes earlier.
Area forecast discussion, Aug 29, 3:59 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 359 PM EDT MON AUG 29 2005 .SHORT TERM... KATRINA PULLING AN ABUNDANT AMOUNT OF MOISTURE INTO CWA AS IT SPIRALS NORTHWARD. THE HIGH LIFTED INDICES AND HELICITY IN THE WEST AND SOUTHWEST SECTIONS OF CWA OFFERS THREAT OF SEVERE WEATHER OVER THE EVENING HOURS. HOWEVER...THE CONTINUED FLOW OF MOISTURE AND ESPECIALLY THE UPSLOPE FLOW OVER THE MOUNTAINS WILL CONTINUE THE THREAT OF FLOODING INTO TUESDAY AFTERNOON. .LONG TERM... THE REMNANTS OF KATRINA PULLS OFF TO THE NORTHEAST...A DRIER AIR MASS STARTS WORKING INTO THE NORTHWEST AND PUSHING SOUTHWARD WEDNESDAY AND WEDNESDAY EVENING. A DRIER AND SLIGHTLY COOL AIR MASS IS EXPECTED INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 83 72 82 72 / 90 90 60 40 ATHENS 85 73 80 71 / 90 90 50 40 GAINESVILLE 80 70 78 70 / 90 90 70 40 ROME 84 76 82 73 / 90 90 90 40 COLUMBUS 85 75 88 75 / 90 80 40 40 MACON 87 77 88 74 / 90 70 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 PM MONDAY TO 6 PM TUESDAY FOR GAZ001-GAZ002- GAZ003-GAZ004-GAZ005-GAZ006-GAZ007-GAZ008-GAZ009-GAZ011-GAZ012- GAZ013-GAZ014-GAZ015-GAZ016-GAZ019-GAZ020-GAZ021-GAZ022-GAZ023- GAZ024-GAZ025-GAZ027-GAZ030-GAZ031-GAZ032-GAZ033-GAZ034-GAZ035- GAZ036-GAZ037-GAZ041-GAZ042-GAZ043-GAZ044-GAZ045-GAZ046-GAZ047- GAZ048-GAZ049-GAZ052-GAZ053-GAZ054-GAZ055-GAZ056-GAZ057-GAZ058- GAZ059-GAZ066-GAZ067-GAZ068-GAZ069-GAZ070-GAZ071-GAZ078-GAZ079- GAZ080-GAZ081-GAZ089-GAZ090-GAZ091-GAZ102. && 37
Hazardous weather outlook, Aug 29, 6:25 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 625 AM EDT MON AUG 29 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301025- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 625 AM EDT MON AUG 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT... .SYNOPSIS... HURRICANE KATRINA WILL MAKE LANDFALL ALONG THE LOUISIANA GULF COAST NEAR NEW ORLEANS THIS MORNING. AS KATRINA MOVES NORTH INTO LOUISIANA AND MISSISSIPPI OUTER SPIRAL BANDS OF SHOWERS AND THUNDERSTORMS WILL ALSO MOVE NORTH THROUGH GEORGIA TODAY AND TONIGHT. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM SEVERE THUNDERSTORMS WILL BE PERIODS OF VERY HEAVY RAIN...GUSTY WINDS TO 60 MPH...FREQUENT LIGHTNING...AND ISOLATED TORNADOES. THE BEST TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON THROUGH TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .DISCUSSION... MOISTURE IS INCREASING OVER THE AREA WITH KATRINA EXPECTED TO MAKE LANDFALL ALONG THE LOUISIANA GULF COAST NEAR NEW ORLEANS THIS MORNING. WHILE GEORGIA ITSELF IS NOT IN THE BEST AREA FOR HEAVY RAINFALL BASED ON TYPICAL PARAMETERS...THE FORECAST MODELS ARE HINTING AT A NORTH-SOUTH ORIENTED CONVECTIVE FEEDER BAND DEVELOPING OVER THE AREA TODAY. THIS BAND HAS PRECIPITATION EFFICIENCY VALUES OF 2 TO 2.5 INCHES ACROSS NORTH AND CENTRAL GEORGIA BEGINNING THIS AFTERNOON AND CONTINUING THROUGH EARLY TUESDAY MORNING. WITH THE GROUND ALREADY SATURATED FROM THE RAIN RECEIVED IN JULY AND AUGUST THERE COULD BE SOME FLOODING ACROSS THE COUNTY WARNING AREA. CURRENTLY A FEW ISOLATED STORMS HAVE BEEN STRONGLY ROTATING IN THE RAIN BANDS CLOSER TO KATRINAS CENTER. THERE IS ALSO SOME LOW LEVEL SHEAR IN PLACE AND GIVEN THE PERSISTENT OF THIS STORM THE THREAT FOR AN ISOLATED TORNADO IS THERE. THE BEST PLACE FOR TORNADO DEVELOPMENT SHOULD BE ACROSS WESTERN GEORGIA THIS AFTERNOON. WITH DAYTIME HEATING...INSTABILITY INDICES ARE ALSO EXPECTED TO INCREASE WITH CAPES IN THE 1000 TO 1500 RANGE AND LIFTED INDICES AROUND MINUS 2 TO MINUS 3. CAN NOT RULE OUT ISOLATED SEVERE DEVELOPMENT OVER EASTERN GEORGIA AS THE RAIN BANDS WILL SPAN ACROSS THE ENTIRE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED TODAY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DUE TO HURRICANE KATRINA...AREAS OF HEAVY RAINFALL...FLOODING AND STRONG GUSTY WINDS CAN BE EXPECTED TUESDAY. THERE MAY BE AN ISOLATED SHOWERS ACROSS THE AREA WEDNESDAY MORNING BUT THINGS SHOULD START CLEARING OUT WEDNESDAY AFTERNOON. NO HAZARDOUS WEATHER EXPECTED THURSDAY THROUGH SUNDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Aug 29, 4:20 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 420 PM EDT MON AUG 29 2005 GAZ042-052-292045- 420 PM EDT MON AUG 29 2005 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING FOR NORTHERN HEARD AND CARROLL COUNTIES UNTIL 445 PM EDT... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRALHATCHEE...MOVING NORTH AT 35 MPH. THIS STORM SHOWS SOME SIGNS OF ROTATION AND MAY PRODUCE WIND GUSTS TO 45 MPH. STRONG WINDS COMBINED WITH HEAVY RAIN MAY BLOW DOWN SOME TREES AND WEAK OBJECTS IN THE AREA. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. RAB
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 4:23 PM EDT | Tornado Warning | FFC | Carroll | 37 min |
| Aug 29, 4:27 PM EDT | Tornado Warning | FFC | Harris | 18 min |
| Aug 29, 4:40 PM EDT | Tornado Warning | FFC | Gwinnett, Rockdale | 35 min |
| Aug 29, 4:49 PM EDT | Tornado Warning | FFC | Haralson | 41 min |
| Aug 29, 5:09 PM EDT | Tornado Warning | FFC | Jasper | 36 min |
| Aug 29, 5:09 PM EDT | Tornado Warning | FFC | Jasper | 36 min |
| Aug 29, 5:13 PM EDT | Tornado Warning | FFC | Forsyth, Gwinnett | 38 min |
| Aug 29, 5:18 PM EDT | Tornado Warning | FFC | Morgan | 27 min |
| Aug 29, 5:30 PM EDT | Tornado Warning | FFC | Polk | 30 min |
| Aug 29, 5:30 PM EDT | Tornado Warning | FFC | Polk | 30 min |
| Aug 29, 5:36 PM EDT | Tornado Warning | FFC | Floyd | 39 min |
| Aug 29, 5:42 PM EDT | Tornado Warning | FFC | Gordon | 18 min |
| Aug 29, 5:44 PM EDT | Tornado Warning | FFC | Morgan | 31 min |
| Aug 29, 6:02 PM EDT | Tornado Warning | FFC | Chattooga | 43 min |
| Aug 29, 6:15 PM EDT | Tornado Warning | FFC | Floyd | 45 min |
| Aug 29, 6:17 PM EDT | Severe Thunderstorm Warning | FFC | Oconee | 28 min |
| Aug 29, 6:20 PM EDT | Tornado Warning | FFC | Pickens | 40 min |
| Aug 29, 6:24 PM EDT | Tornado Warning | FFC | Dawson | 36 min |
| Aug 29, 6:27 PM EDT | Tornado Warning | FFC | Taylor | 18 min |
| Aug 29, 6:29 PM EDT | Tornado Warning | FFC | Henry | 31 min |
| Aug 29, 6:36 PM EDT | Tornado Warning | FFC | Crawford, Upson | 24 min |
| Aug 29, 6:42 PM EDT | Tornado Warning | FFC | Lumpkin | 33 min |
| Aug 29, 6:42 PM EDT | Tornado Warning | FFC | Jasper | 33 min |
| Aug 29, 6:47 PM EDT | Tornado Warning | FFC | Gilmer | 28 min |
| Aug 29, 6:48 PM EDT | Tornado Warning | FFC | Chattooga | 27 min |
| Aug 29, 6:52 PM EDT | Tornado Warning | FFC | DeKalb, Rockdale | 38 min |
| Aug 29, 6:54 PM EDT | Tornado Warning | FFC | Barrow, Jackson | 36 min |
| Aug 29, 6:58 PM EDT | Flash Flood Warning | FFC | Fulton | 3 hr |
| Aug 29, 7:04 PM EDT | Tornado Warning | FFC | Newton | 26 min |
| Aug 29, 7:08 PM EDT | Tornado Warning | FFC | Lamar, Upson | 37 min |
| Aug 29, 7:09 PM EDT | Tornado Warning | FFC | Crawford, Peach | 36 min |
| Aug 29, 7:13 PM EDT | Flash Flood Warning | FFC | Dawson, Lumpkin | 6 hr |
| Aug 29, 7:15 PM EDT | Tornado Warning | FFC | Fannin | 30 min |
| Aug 29, 7:19 PM EDT | Tornado Warning | FFC | Gwinnett | 26 min |
| Aug 29, 7:21 PM EDT | Tornado Warning | FFC | Banks | 39 min |
| Aug 29, 7:24 PM EDT | Tornado Warning | FFC | White | 36 min |
| Aug 29, 7:24 PM EDT | Tornado Warning | FFC | Walton | 36 min |
| Aug 29, 7:33 PM EDT | Tornado Warning | FFC | Bibb, Monroe | 57 min |
| Aug 29, 7:41 PM EDT | Tornado Warning | FFC | Fulton | 34 min |
| Aug 29, 7:46 PM EDT | Tornado Warning | FFC | Fannin | 44 min |
| Aug 29, 7:49 PM EDT | Tornado Warning | FFC | Peach | 26 min |
| Aug 29, 7:57 PM EDT | Tornado Warning | FFC | Barrow, Walton | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.